Wow ... thank you so much for all of your responses! I really appreciate the time you took to reply.
I'm a little frustrated that I got so little information yesterday from the nurse when she called. Yes, I do take partial responsibility in that. I just didn't think of all of these questions until after we were off the phone. I may have mentioned in my first post that she told me to take this two week trial of Gabapentin (generic Neurontin) and call them in two weeks. I really feel that I want an appt. so I can talk to my dr. I think Monday I'm going to call and get an appt. scheduled for two weeks.
I have a lot of questions for him. What has caused this? What can I expect over time with this? Will I be on medication for the rest of my life? Is this something that is progressive in nature?
I've been very lucky in that I've always been so healthy. I've always been one of those low maintenance patients. I go in for my yearly checks, but never have any complaints. All is well usually.
So this is very new to me. I am realizing ... and I've heard other people say this, but am now experiencing it myself ... that one has to be in charge of their health care and be very proactive and persistent.
I have only been with this dr. for six months now and have been pleased, but this has been disappointing. It bothers me that there is now a diagnosis for what I've been experiencing and that it seems that he doesn't plan to see me in person until my next scheduled appt. in January. It seems that he plans to adjust meds over the phone, by way of his nurse, and just leave it at that until Jan. Well, not going to happen. I realize that in the grand scheme of things, neuropathy is fairly normal, and not a huge deal. But, it's new to me, and I have the right to get some questions answered. And maybe I'll need to change to a new dr. We'll see.
He has started me at 300 mg. at night for two weeks. Do you know if I should expect to see improvement quickly, if this med/dose works, or will it take a little while? I took the first dose last night and am kind of dragging this morning. I know a lot of times that side effects will wear off eventually.
By the way, I am not diabetic. I am a very healthy 37 year old female. This seemed to literally come on overnight. Weird. I looked at some info on the web yesterday and was reading over some of the causes and I think I saw mentioned on one site that it could be caused by a virus. I did have a very bad case of Fifths disease back in December.
Again, thanks so much for your replies and for letting me vent a little!